Alert archive / Virginia / Flash Flood Warnings in 2015
Flash Flood Warning 2, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jul 5, 2015, 6:36 PM EDT for Dinwiddie County, Greensville County, Sussex County, Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2015, 6:36 PM EDT (22:36 UTC)
- Expired
- Jul 5, 2015, 9:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dinwiddie County, VA, Greensville County, VA, Sussex County, VA
The radar
The Norfolk radar (KAKQ), 47 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 7:40 PM EDT | FLASH FLOOD | 1 S Truit, VA | DOUBLE BRANCH ROAD NEAR WALKERS MILL ROAD CLOSED DUE TO HIGH WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
113
WGUS51 KAKQ 052236
FFWAKQ
VAC053-081-183-060130-
/O.NEW.KAKQ.FF.W.0002.150705T2236Z-150706T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
636 PM EDT SUN JUL 5 2015
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN DINWIDDIE COUNTY IN SOUTH CENTRAL VIRGINIA...
WEST CENTRAL SUSSEX COUNTY IN SOUTHEASTERN VIRGINIA...
NORTH CENTRAL GREENSVILLE COUNTY IN SOUTHEASTERN VIRGINIA...
* UNTIL 930 PM EDT
* AT 635 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DINWIDDIE...JARRATT...STONY CREEK...CARSON...DEWITT...
BUTTERWORTH...FIELDS CROSSROADS...FIVE FORKS...CHERRY HILL...WHARFS
STORE...REAMS AND CENTER STAR.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3715 7767 3713 7740 3699 7740 3701 7737
3700 7737 3682 7746 3684 7766 3689 7766
3691 7768
$$
ZIMMERMAN3 follow-up statements
497
WGUS71 KAKQ 052323
FFSAKQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
723 PM EDT SUN JUL 5 2015
VAC053-081-183-060130-
/O.CON.KAKQ.FF.W.0002.000000T0000Z-150706T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DINWIDDIE VA-SUSSEX VA-GREENSVILLE VA-
723 PM EDT SUN JUL 5 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
SOUTHEASTERN DINWIDDIE...WEST CENTRAL SUSSEX AND NORTH CENTRAL
GREENSVILLE COUNTIES...
AT 721 PM EDT...DOPPLER RADAR INDICATED THAT UP TO 4 INCHES OF RAIN
HAS FALLEN ACROSS THE WARNED AREA FROM THUNDERSTORMS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DINWIDDIE...JARRATT...STONY CREEK...CARSON...DEWITT...BUTTERWORTH...
FIELDS CROSSROADS...FIVE FORKS...CHERRY HILL...WHARFS STORE...REAMS
AND CENTER STAR.
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE
WARNED AREA AS SCATTERED SHOWERS AND THUNDERSTORMS MOVE ACROSS THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3715 7767 3713 7740 3699 7740 3701 7737
3700 7737 3682 7746 3684 7766 3689 7766
3691 7768
$$
ZIMMERMAN923
WGUS71 KAKQ 060035
FFSAKQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
835 PM EDT SUN JUL 5 2015
VAC053-081-183-060130-
/O.CON.KAKQ.FF.W.0002.000000T0000Z-150706T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DINWIDDIE VA-SUSSEX VA-GREENSVILLE VA-
835 PM EDT SUN JUL 5 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
SOUTHEASTERN DINWIDDIE...WEST CENTRAL SUSSEX AND NORTH CENTRAL
GREENSVILLE COUNTIES...
AT 833 PM EDT...DOPPLER RADAR INDICATED THAT UP TO 4 INCHES OF RAIN
HAS FALLEN ACROSS THE WARNED AREA FROM THUNDERSTORMS EARLIER IN THE
EVENING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DINWIDDIE...JARRATT...STONY CREEK...CARSON...DEWITT...BUTTERWORTH...
FIELDS CROSSROADS...FIVE FORKS...CHERRY HILL...WHARFS STORE...REAMS
AND CENTER STAR.
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE
WARNED AREA AS SCATTERED SHOWERS AND THUNDERSTORMS MOVE ACROSS THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3715 7767 3713 7740 3699 7740 3701 7737
3700 7737 3682 7746 3684 7766 3689 7766
3691 7768
$$
ZIMMERMAN309
WGUS71 KAKQ 060128
FFSAKQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
928 PM EDT SUN JUL 5 2015
VAC053-081-183-060137-
/O.EXP.KAKQ.FF.W.0002.000000T0000Z-150706T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DINWIDDIE VA-SUSSEX VA-GREENSVILLE VA-
928 PM EDT SUN JUL 5 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN DINWIDDIE...WEST CENTRAL
SUSSEX AND NORTH CENTRAL GREENSVILLE COUNTIES WILL EXPIRE AT 930 PM
EDT...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3715 7767 3713 7740 3699 7740 3701 7737
3700 7737 3682 7746 3684 7766 3689 7766
3691 7768
$$
ZIMMERMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 4:06 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 5, 4:06 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 406 PM EDT SUN JUL 5 2015 .SYNOPSIS... UNSETTLED WEATHER CONDITIONS WILL PREVAIL THROUGH MONDAY AS A FRONTAL BOUNDARY OVER SOUTHERN VIRGINIA WILL BE SLOW TO LIFT NORTH THIS EVENING THROUGH MONDAY AFTERNOON. THE FRONT FINALLY MOVES NORTH OF THE AREA LATE MONDAY NIGHT INTO TUESDAY...WITH SHOWERS AND THUNDERSTORMS BECOMING MORE WIDELY SCATTERED. THE NEXT COLD FRONT WILL SLOWLY APPROACH FROM THE NORTH AND WEST THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... LATEST ANALYSIS INDICATES WEAK SFC FRONTAL BOUNDARY ALIGNED WNW- ESE ACRS FAR SOUTHERN VA. ALOFT...CAN SEE CLOSED UPPER LOW SPINNING OVER KY ON WV SATELLITE...ALLOWING H5 FLOW TO SHIFT MORE TO THE S/SW ACRS THE MID ATLC. SKIES ARE CURRENTLY VARIABLY TO MOSTLY CLOUDY ACRS THE REGION WITH NUMEROUS SHOWERS/TSTMS DEVELOPING IN THE VICINITY OF THE FRONT OVER MAINLY INTERIOR SECTIONS OF SE VA/NE NC. LESS COVERAGE OF STORMS IS OCCURRING FARTHER NORTH...ALTHOUGH THIS SHOULD CHANGE OVER THE NEXT FEW HRS...AND FORECAST WILL SHIFT LIKELY POPS INTO MUCH OF CENTRAL VA INCLUDING METRO RICHMOND AFTER 23Z. THIS WILL BE IN RESPONSE TO THE SFC FRONT LIFTING NORTH...AND SOME ENHANCED AREAS OF DEEP LIFT MOVING IN FROM THE WEST AS THE UPPER LOW SHIFTS ENE LATER TONIGHT. MODELS SUGGEST HOLDING ON TO CHC POPS AFTER MIDNIGHT...THOUGH COVERAGE OF STORMS SHOULD DIMINISH...ESP SRN 1/2 OF CWA. LOWS MAINLY IN THE UPPER 60S N/NW TO THE LOWER 70S ELSEWHERE. SOME STRONG/GUSTY WINDS POSSIBLE WITH ~30 KT OF EFFECTIVE BULK SHEAR THIS EVENING...THEN MAINLY JUST A HEAVY RAIN CONCERN WHICH WILL BE MENTIONED IN THE HWO. QPF TONIGHT AVERAGES 0.50-075" INLAND WITH LESSER AMOUNTS AT THE COAST. LOCALLY MUCH HIGHER AMTS POSSIBLE IN TRAINING STORMS BUT STILL APPEARS TOO LIMITED OF A THREAT FOR ANY FLOOD WATCHES. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... VRB CLDS-MOSTLY CLOUDY MON W/ HIGHEST POPS TRANSITIONING A BIT TO THE N AND W AS UPR LVL LO SLOLY EXITS THE CNTRL APPALACHIANS. HI TEMPS IN THE L/M80S NW TO THE U80S/ARND 90F SE. ATTM...TOTAL QPF THROUGH MON NIGHT WILL AVG 1.OO-1.50 INCHES CNTRL/SCNTRL VA TO INTERIOR NE NC...TAPERING TO AN AVG OF 1/2 INCH OR LESS OVR MOST OF ERN VA TO THE LWR MD ERN SHORE. HWVR...LOCALLY MUCH HIGHER AMTS ARE CERTAINLY PSBL DUE TO HI PWATS (1.75-2 INCHES)/SLO MOVING OR REPEATING SHRAS/TSTMS. WILL CONT TO HIGHLIGHT PTNTL IN HWO. BY TUE...THE PATTERN FINALLY LOOKS A BIT DRIER AS THE UPPER LOW WEAKENS OVER THE MTNS AND WEAK RIDGING ALOFT DEVLOPS ALONG THE MID ATLC COAST. WITH A SW FLOW AT THE SFC...AND RISING 850 MB TEMPS...EXPECT TYPICAL SUMMERTIME HEAT WITH HIGHS INTO THE LOWER 90S MOST AREAS (FOR NOW STAYED A TAD BELOW GUIDANCE FOR HIGHS DUE TO MOIST ANTECEDENT CONDS). HI TEMPS AT THE IMMEDIATE COAST WILL BE IN THE 80S. WILL HAVE JUST A 20% POP CONFINED TO THE MID/LATE AFTN/EARLY EVENING PERIOD MOST PLACES. WARM/HUMID TUE NIGHT WITH LOWS IN LWR-MID 70S. WED SHOULD BEGIN DRY...WITH A SOMEWHAT HIGHER CHC THAN TUE (30-40%) FOR AFTN/EVENING STORMS AND HIGHS INTO THE UPPER 80S TO LOWER 90S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... TYPICAL SUMMERTIME PATTERN TO PREVAIL FOR THE END OF THE COMING WEEK INTO NEXT WEEKEND AS A SUB-TROPICAL RIDGE BUILDS OVER THE SERN U.S. AND A SERIES OF DISTURBANCES PASS MAINLY NORTH OF THE LOCAL AREA. ISOLD OR WIDELY SCT AFT/EVE TSTMS WILL BE POSSIBLE EACH DAY (20-30% POP). A WEAK COLD FRONT MAY DROP SOUTH INTO THE LOCAL AREA NEXT WEEKEND WHICH WOULD PROMOTE A LITTLE BETTER COVERAGE OF TSTMS. LOWS THROUGH THE PERIOD IN THE UPR 60S TO MID 70S. HIGH TEMPS IN THE UPR 80S TO LOW 90S...EXCEPT LOW/MID 80S AT THE BEACHES. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... FRNTL BNDRY LAYING ACRS SRN VA...WITH ISLTD SHOWERS/THUNDERSTORMS POPPING UP ACROSS SE VA AND NE NC. THAT FRONT WILL LIFT BACK N ACRS THE REGION AS A WARM FRONT THIS AFTN INTO MON CONTINUING CHANCES FOR SCTD SHOWERS AND TSTMS INTO MON. THE FRONT WILL MOVE N OF THE REGION MON NGT/TUE MORNG...WITH A MORE TYPICAL SUMMER PATTERN EXPECTED FOR TUE INTO WED. ISLTD LATE AFTN/EVENING TSTMS WILL BE POSSIBLE THOSE TWO DAYS. && .MARINE... WEAK SFC HIGH PRESSURE SLIDES OFF THE MID-ATLANTIC COAST BY THIS EVENING. MEANWHILE...A FRONTAL BOUNDARY REMAINS STALLED ALONG THE NC/VA BORDER THRU TONIGHT. THIS FRONTAL BOUNDARY LIFTS NORTH THROUGH THE AREA ON MONDAY...AS LOW PRESSURE TO THE WEST MOVES NORTH ALONG THE SPINE OF THE APPALACHIANS. E WINDS AOB 10 KT WILL BECOME SE OR S ALL WATERS AFTER MIDNIGHT...THEN SSE 10-15 KT ON MONDAY. RELATIVELY BENIGN BOATING CONDITIONS ARE EXPECTED TUE THRU FRI AS A MORE TYPICAL SUMMERTIME PATTERN DEVELOPS. ISOLD TSTMS WILL BE POSSIBLE EACH AFTN...BUT SCA CONDITIONS ARE NOT ANTICIPATED. SEAS WILL REMAIN GENERALLY 2-3 FT. WAVES ON THE CHES BAY 1-2 FT. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...LKB NEAR TERM...LKB SHORT TERM...ALB/LKB LONG TERM...JDM AVIATION...TMG/DAP MARINE...JDM
Hazardous weather outlook, Jul 5, 4:12 AM EDT, 14 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 412 AM EDT SUN JUL 5 2015 MDZ021>025-VAZ099-100-060815- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON VA- 412 AM EDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-102-VAZ048-060>062-065>069-079>083-087>090-092- 093-095>098-509>516-523>525-060815- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-MECKLENBURG-LUNENBURG-NOTTOWAY- AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY- NEW KENT-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON- ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER- WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-WESTERN HENRICO- EASTERN HENRICO-YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 412 AM EDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED...MAINLY FROM LATE THIS AFTEROON INTO TONIGHT. LOCALLY HEAVY RAINFALL AND MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS IS POSSIBLE. GUSTY WINDS TO AROUND 40 MPH WILL BE POSSIBLE WITH A FEW OF THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY. LOCALLY HEAVY RAINFALL AND MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ064-075>078-084>086-517>522-060815- CAROLINE-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-GLOUCESTER- MIDDLESEX-MATHEWS-WESTERN KING WILLIAM-EASTERN KING WILLIAM- WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX- EASTERN ESSEX- 412 AM EDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 5, 5:16 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
516 PM EDT SUN JUL 5 2015
VAZ080-052145-
DINWIDDIE-
516 PM EDT SUN JUL 5 2015
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT CENTRAL DINWIDDIE
COUNTY...
AT 515 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS NEAR DEWITT...OR
NEAR DINWIDDIE. THIS STORM WAS NEARLY STATIONARY.
2 TO 3 INCHES OF RAINFALL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DINWIDDIE...MCKENNEY...DEWITT...BUTTERWORTH...CHERRY HILL...WHARFS
STORE...CENTER STAR AND ROCKY RUN.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3713 7772 3714 7743 3695 7747 3692 7754
3696 7774
TIME...MOT...LOC 2115Z 270DEG 2KT 3701 7758
ZIMMERMANSpecial weather statement, Jul 5, 5:20 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
520 PM EDT SUN JUL 5 2015
VAZ065>067-079-080-087-052200-
BRUNSWICK-NOTTOWAY-DINWIDDIE-MECKLENBURG-LUNENBURG-GREENSVILLE-
520 PM EDT SUN JUL 5 2015
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHWESTERN
DINWIDDIE...SOUTH CENTRAL NOTTOWAY...NORTHERN BRUNSWICK...SOUTHERN
LUNENBURG...CENTRAL MECKLENBURG AND NORTH CENTRAL GREENSVILLE
COUNTIES...
AT 519 PM EDT...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WAS ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF PURDY TO NEAR BOYDTON...AND
MOVING NORTH AT 15 MPH.
1 TO 2 INCHES RAINFALL ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTH HILL...CHASE CITY...KENBRIDGE...LA CROSSE...BOYDTON...
ALBERTA...KELLS CORNER...DUNDAS...BASKERVILLE...WARFIELD...BACONS
FORK...WIGHTMAN...FORKSVILLE...LOVES MILL...MEREDITHVILLE...
FAIRVIEW...RAWLINGS...FORKLAND...BARROWS STORE AND SKIPWITH.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3686 7852 3710 7773 3696 7774 3692 7754
3688 7762 3688 7760 3687 7760 3686 7759
3655 7852
TIME...MOT...LOC 2119Z 193DEG 15KT 3690 7764 3665 7846
ZIMMERMANSpecial weather statement, Jul 5, 5:32 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
532 PM EDT SUN JUL 5 2015
VAZ088-092-093-052215-
ISLE OF WIGHT-SOUTHAMPTON-SUSSEX-
532 PM EDT SUN JUL 5 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CITY OF
FRANKLIN...WEST CENTRAL ISLE OF WIGHT...SOUTHAMPTON AND CENTRAL
SUSSEX COUNTIES...
AT 530 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR NEWSOMS...OR
NEAR BOYKINS...MOVING NORTHEAST AT 25 MPH.
VERY HEAVY RAINFALL...WIND GUSTS UP TO 30 MPH AND SMALL HAIL ARE
POSSIBLE WITH THESE STORMS.
THIS STORM WILL BE NEAR...
COURTLAND AROUND 550 PM EDT.
HOMEVILLE AROUND 615 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE JOYNER...BOOKER...
DREWRYVILLE...BERLIN...YALE...LITTLETON...SHILOH...NEWVILLE...GRAY
AND DORY.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3665 7737 3704 7731 3705 7729 3689 7677
3654 7712
TIME...MOT...LOC 2130Z 203DEG 20KT 3666 7722
JFOSTERSpecial weather statement, Jul 5, 5:55 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 555 PM EDT SUN JUL 5 2015 VAZ079>081-087-088-052230- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-GREENSVILLE-SUSSEX- 555 PM EDT SUN JUL 5 2015 ...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN DINWIDDIE...SOUTHWESTERN PRINCE GEORGE...NORTHEASTERN BRUNSWICK... WEST CENTRAL SUSSEX AND NORTH CENTRAL GREENSVILLE COUNTIES... AT 554 PM EDT...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WAS ALONG A LINE EXTENDING FROM NEAR PURDY TO NEAR JARRATT...AND MOVING NORTH AT 20 MPH. 1 TO 2 INCHES OF RAINFALL IS POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... DINWIDDIE...MCKENNEY...STONY CREEK...CARSON...DEWITT...CALLAVILLE... BUTTERWORTH...CHERRY HILL...HUSKE...WHARFS STORE...REAMS...OWENS AND ROCKY RUN. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY LIFE THREATENING. LAT...LON 3707 7778 3712 7733 3685 7741 3682 7770 TIME...MOT...LOC 2154Z 184DEG 17KT 3688 7764 3690 7750 ZIMMERMAN
Special weather statement, Jul 5, 5:59 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
559 PM EDT SUN JUL 5 2015
VAZ066-067-079-080-052230-
BRUNSWICK-NOTTOWAY-DINWIDDIE-LUNENBURG-
559 PM EDT SUN JUL 5 2015
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHWESTERN
DINWIDDIE...SOUTHERN NOTTOWAY...NORTHERN BRUNSWICK AND LUNENBURG
COUNTIES...
AT 558 PM EDT...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WAS ALONG A
LINE EXTENDING FROM REHOBOTH TO MCKENNEY...AND MOVING NORTH AT 15
MPH.
1 TO 2 INCHES OF RAINFALL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BLACKSTONE...VICTORIA...KENBRIDGE...LUNENBURG...KELLS CORNER...FORT
PICKETT...REHOBOTH...DUNDAS...WELLVILLE...SIMPLICITY...DOMINY
CORNER...MURDOCKS...RUBERMOUNT...ARVINS STORE...LOVES MILL...IRBY...
BLEVINS CORNER...SCHOLFIELD...RAWLINGS AND FORKLAND.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
LAT...LON 3708 7844 3709 7838 3711 7836 3710 7830
3710 7828 3711 7827 3714 7780 3690 7773
3686 7843 3687 7843 3687 7845
TIME...MOT...LOC 2158Z 195DEG 15KT 3694 7835 3697 7774
ZIMMERMANSpecial weather statement, Jul 5, 6:13 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
613 PM EDT SUN JUL 5 2015
VAZ065-052300-
MECKLENBURG-
613 PM EDT SUN JUL 5 2015
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT MECKLENBURG
COUNTY...
AT 612 PM EDT...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WAS ALONG A
LINE EXTENDING FROM NEAR HITESBURG TO 6 MILES NORTHWEST OF
HENDERSON...AND MOVING NORTH AT 30 MPH.
WIND GUSTS OF 30 TO 40 MPH AND UP TO 1 INCH OF RAIN ARE POSSIBLE
WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
CLARKSVILLE AND BUFFALO SPRINGS AROUND 625 PM EDT.
BOYDTON AROUND 650 PM EDT.
CHASE CITY AROUND 655 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SKIPWITH...JOHN H
KERR DAM...BASKERVILLE...NELSON...ROGERS CORNER...FINCHLEY...
RICHARDSON...BUFFALO JUNCTION...SPANISH GROVE AND EPPES FORK.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3657 7873 3658 7872 3668 7870 3669 7868
3669 7865 3664 7858 3664 7856 3670 7865
3687 7851 3665 7818 3655 7825 3654 7866
3654 7873 3655 7874
TIME...MOT...LOC 2212Z 197DEG 26KT 3655 7869 3641 7849
JMThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:01 PM EDT | Special Marine Warning | AKQ | 59 min | |
| Jul 4, 8:09 PM EDT | Special Weather Statement | AKQ | Lancaster | 51 min |
| Jul 4, 8:56 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Norfolk, City of Portsmouth | 49 min |
| Jul 4, 8:59 PM EDT | Special Marine Warning | AKQ | 46 min | |
| Jul 4, 9:07 PM EDT | Special Weather Statement | AKQ | Accomack | 38 min |
| Jul 4, 9:28 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 47 min |
| Jul 4, 9:49 PM EDT | Special Weather Statement | AKQ | Accomack, Northampton | 26 min |
| Jul 5, 1:26 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 49 min |
| Jul 5, 2:19 PM EDT | Special Weather Statement | AKQ | City of Portsmouth | 41 min |
| Jul 5, 2:24 PM EDT | Special Weather Statement | AKQ | Nottoway | 36 min |
| Jul 5, 3:09 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 51 min |
| Jul 5, 3:24 PM EDT | Special Weather Statement | AKQ | Nottoway | 51 min |
| Jul 5, 3:52 PM EDT | Special Weather Statement | AKQ | Sussex | 38 min |
| Jul 5, 4:19 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 26 min |
| Jul 5, 4:36 PM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Suffolk | 39 min |
| Jul 5, 4:46 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 29 min |
| Jul 5, 4:47 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 43 min |
| Jul 5, 4:51 PM EDT | Special Weather Statement | AKQ | Brunswick, Mecklenburg | 24 min |
| Jul 5, 5:16 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 29 min |
| Jul 5, 5:20 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 40 min |
| Jul 5, 5:32 PM EDT | Special Weather Statement | AKQ | Southampton, Sussex | 43 min |
| Jul 5, 5:45 PM EDT | Areal Flood Advisory | AKQ | Dinwiddie | 2 hr |
| Jul 5, 5:55 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 35 min |
| Jul 5, 5:59 PM EDT | Special Weather Statement | AKQ | Lunenburg | 31 min |
| Jul 5, 6:13 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 47 min |
| Jul 5, 6:49 PM EDT | Special Weather Statement | AKQ | Southampton | 26 min |
| Jul 5, 7:34 PM EDT | Special Weather Statement | AKQ | Powhatan | 26 min |
| Jul 5, 7:58 PM EDT | Special Weather Statement | AKQ | City of Franklin | 47 min |
Nearby
Flash Flood Warnings in Virginia, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.